I had site pain, bruising and a rash the first few weeks and now it’s been two years and no reactions. They had me photograph the reAction and keep an eye on it but it all stopped. No clue why
Hello!! I took Enbrel using the pre-filled syringe. I was highly allergic to it and my leg swelled up twice it's size. That being said, I was always told you can ice the injection site and it will help to numb it. I have been allergic to ALL Biologics so don't let this alarm you. Good Luck--I hope it works for you and stops your pain!!!
I use the auto injector. I got my adult son to do it the first time for me. He happened to be visiting me. I knew I could not rely on that method as we live about 1 1/2 hours away.
I have finally worked it out. I have written instructions and even though I read them very carefully it took me a few goes to get it right. I also went to see the nurse and she was none the wiser and couldn't get it to work and had to get the local doctor to do it. I thought the problem was becuase I have PsA in my fingers and thumbs and I could not get it to click. The pushed into my thigh so hard and didn't pull it out when it clicked and kept on pushing and he hurt me so much. I knew I had to work it out for myself as I wasn't going throught that every week. I wondered how big the needle must be or was it the thickness of the serrum. Either way I was sure there was a better way. I perserved and it did take a bit of practice before I got it right and so it did not hurt.
Find a spot that there is enough fat to pinch up as this is what made the difference. My stomach works for me and it is the first time I have been grateful to have enough fat on my body to get a good pinch between my PsA thumb and fingers. The drug companies never thought of about how difficult this could be for PsA patients and how this disease can actually makes things hard to hold with PsA hands.
Hold the injector straight upright - vertically. Push the injector into the bunched up flesh until it indents into the skin, then click the top and release immediately, you should hear the first click to indicate it has started injecting do not move until you hear the second click and as soon as it clicks the second time your done. You can check the side for the dark blue or purplish colour has come down the clear part to verify it is finished. The recommendations that I have say do not use the same spot each time and move it at least 3 cm. In my thighs it stings, in my stomach I did not feel it. I suppose it depends on how much fatty flesh you are able to pinch up, the more the better.
I do get a red round spot that gets bigger each day for about 3 days and is about 4cm diameter. Each day this red spot itches more and after about 5 days it starts to go away and the redness and the itch have almost gone by the end of the week when I am ready for my next shot. There is a faded mark which seems to go a light brown for another couple of weeks.
My written instructions said this red spot reaction can happen for the first three months. I have only been on it for two months.
It is worth the minor discomfort for the improvement I am experiencing.
I hope this helps you and I wish you well, I hope you soon start to see some improvement in your injecting and your PSA
I had site injection reactions from Enbrel which looked like a raised red area around the injection that would remain for a couple of days. I have only used my stomach area, I never did try my thigh. I have switched to Humira and had no problem. I would not recommend using the same area repeatedly because you can develop scar tissue.
When I was on injections I could only do it in the stomache, I had pain in my leg also, but only for about an hour not a couple of days. If that doesn't work, I would call the doctor, there could be something else going on. It is really sucky when your meds cause you pain!
Hope you are feeling a little better.
When I was on injections, it took me awhile to get use to it. I use to hate needles, now its just second nature. Another option, is going to your local Fire Dept, they will do it for you, well mine did anyways. I do believe that any of them will help you.
Hang in there, you will get use to them.
I don't have that option here at work. I also work about 20 miles from either of my doctor's offices but that is a possibility I haven't thought of. I will check into that! Thanks!
The nurse at work and at my General Doctor's office gives me my shot for free. Do you have that option?
Do you PINCH the tissue you are injecting into? If so, don't! It will cause problems. Instead, SPREAD the tissue (like it says in the insert that comes with the Ebrel). This will help the medicine to spread properly and it should also be less painful while injecting.
This is what I'll eventually try too. I think the tummy will work better for me as well.
I've been taking humira. First by pen - very painful. I find the syringe much less painful and inject in my tummy.
I'm a tummy shooter too. I can't miss
Hi, xvanex. I'm sorry you're having problems with your meds. Most of us have "been there, done that" and we're always happy to talk ya through these problems, but please remember that we're not doctors! You did the right thing by calling your rheumy's nurse.
Nobody has mentioned yet on this posting the fact that YOU MIGHT BE ALLERGIC TO LATEX? Isn't there some latex in the injector?
The pain I have feels like the pain you get from what I would imagine is the medicine spreading. Its not that the hole left from the injection itself hurts, although I do bruise. The pain goes beyond the exact area I injected to about half my thigh. I called the nurse from my rheum office and am waiting to get out of work to speak to her. From what I am hearing, I might want to try the pre-filled ones so I can keep using my thigh. Im hesitant to try my stomach but I dont have a problem seeing the needle or using the syringe. I didnt know there is an Enbrel line you can call so I will try that too. thank you all for your answers!!!
I have been taking a 50mg injection for the past 8 years but I take the injection in my stomach and every once in a while it hurts just a little.
I have always done it this way since I started taking Enbrel and for me it worked within the first two weeks of starting it.
thank you so much for all your responses!! to answer a few of your questions: I do leave it out to warm up, I have been switching locations, I am not scared or worried about the needle at all and wouldnt mind having to inject myself the og way, and I am not allergic to latex (at least I dont think I am since I have been exposed to it a lot and use latex gloves at the hospital I work at all the time).
I did talk to the nurse and she basically told me she has no idea what is going on and that it is not an expected side effect. Her only suggestion was to try my stomach from now on and if it causes severe pain as well I can order the pre-filled syringe instead. After hearing this, I went to talk to a pharmacist and she also told me she doesnt know what is going on. I mentioned the possiblity of trying the syringes instead and she said she doesnt see how that would make a difference and that the formula is the same. However, she had to run back and forth reading the med booklet and computer so it seems like she isnt too knowledgeable about Enbrel to begin with. Siiiigh...i guess my plan for now is switching to my stomach for the next 2 injections I have left & if that fails I will order the syringe ones. I was hopeful of some magical relief as soon as I started them although I know that is rare but I still havent felt anything. Hopefully it will make me feel a little better soon.
Sorry that you're having a problem with this right now and hope that you solve it soon.
I used the Enbrel pen for over three months with no problems, not even bruising or redness at the site. Always my thigh. Now that I'm using the Humira pen, still no problems.
Have you tried icing the injection site before you inject so that the skin is numbed? I used to do that when I gave shots to kids
I use injectable methotrexate with a needle and syringe, again with no problems. I think you might find the needle and syringe things a little harder to do, so I'd try to work things out with the pen if I were you.
Good luck and don't forget to give yourself a sticker for being brave!
Hi, I too had problems with the pen and went back to the syringe method. I would ice the area to be shot, before and after that did help a bit. Good luck
UPDATE: I had my injection on Friday and it was a million times better on my stomach! The difference was incredible! For starters, the initial pain from the injection was nothing compared to my thigh and I didnt have any lasting pain beyond 15-20 min after injecting. I even went out for my friend's bday that night. Thanks to everyone's input! I am definitely sticking to my stomach from now on.